... for improving skin condition when faced with the proliferation of skin cancers (BCCs & SCCs) while taking an immuno-suppressant like Myfortic or Azathioprine? Any thoughts on the use of Vitamin B3 for the skin (is it safe for Autoimmune Hepatitis suffers – does it counteract immuno-suppression)?
Medication - Immunosuppression and the proliferation of skin cancers. Does anyone have suggestions?
- 27 Feb 2013 by Mariasimms
- 19 April 2013
- myfortic, vitamins, skin cancer, chronic active hepatitis, immunosuppression, basal cell carcinoma, squamous cell carcinoma, cancer, autoimmune hepatitis, azathioprine, systemic lupus erythematosus, skin, medication
There are a few things to do. Of course sun screen is essential for you, sunny or cloudy, summer or winter.
I take a full vitamin B complex and am on prednisone. Vitamins are needed by the body to use as a surface to build the molecules we need to keep going. They do not interfere and are needed daily. In fact, there are vitamins we have to get from food sources as we do not make them ourselves. B-12 is one such vitamin. Just be sure you let your doctor know.
Be careful with the aspirin and run that past your doctor. It can be hard on the stomach for some, so be safe. Especially hard causing internal bleeding from ulcers. Be careful not to take other NSAIDs at the same time.
Skin cancer is just one possible side effect from immunosuppression. Be sure to get your periodic skin checks. It is always a risk between medication to help and side effects to tolerate. Although the meds increase the likelihood a bit for this, it was your skin type and how much sun worshiping your skin could tolerate. I face the same thing. But my life is prolonged with the endless prednisone. It is better to be here longer, for me taking that med. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2011 • 2 answers
Is anyone taking acitretin for squamous cell carcinoma (skin cancer) due to medications taken after?
Posted 30 Dec 2011 • 3 answers
Posted 9 Dec 2014 • 1 answer
Posted 13 Dec 2014 • 1 answer
Posted 24 Jan 2016 • 0 answers